Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 41, NWS El Paso, TX

June 9, 2007Otero County, New Mexico

NWS El Paso, TX issued this severe thunderstorm warning at Jun 9, 2007, 7:56 PM MDT for Otero County, New Mexico. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2007, 7:56 PM MDT (01:56 UTC)
Expired
Jun 9, 2007, 8:30 PM MDT
In force
34 min
Issued by
NWS El Paso, TX
Area
Counties, with a storm outline in the text

County Otero County, NM

The radar

The Holloman AFB radar (KHDX), 54 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 9, 3:48 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 1.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2007-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 761 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2007-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
761 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
2371 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
-71 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEPZ 100157
SVREPZ
NMC035-100230-
/O.NEW.KEPZ.SV.W.0041.070610T0156Z-070610T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
756 PM MDT SAT JUN 9 2007

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO

* UNTIL 830 PM MDT

* AT 748 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER   
CENTRAL OTERO COUNTY...OR ABOUT 20 MILES SOUTHEAST OF 
ALAMOGORDO...AND   MOVING NORTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

LAT...LON 3253 10599 3251 10581 3279 10567 3283 10592

$$

DH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:13 PM MDT, 5 hours 43 minutes earlier.

Area forecast discussion, Jun 9, 2:13 PM MDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
213 PM MDT SAT JUN 9 2007

.SYNOPSIS...
DEEP LOW AND MID LEVEL FLOW FROM THE SOUTHEAST HAS BROUGHT
INCREASED MOISTURE INTO THE REGION OFF THE GULF OF MEXICO. DAYTIME
HEATING WILL WORK TO DESTABILIZE THE AIRMASS AND INITIATE
SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING. ISOLATED SEVERE
THUNDERSTORMS...WITH LARGE HAIL...STRONG WINDS...AND HEAVY RAIN
AND LOCAL FLOODING ARE POSSIBLE. SUNDAY AFTERNOON SHOULD PROVIDE
A SLIGHT CHANCE STORMS WEST AND MORE NUMEROUS STORMS EAST OF THE
RIO GRANDE. MONDAY AN UPPER LEVEL STORMS SYSTEM WILL PASS OVER THE
REGION AND INCREASE RAIN CHANCES. TUESDAY THROUGH THE REST OF THE
WEEK SHOULD BE DRIER AND WARMER AS AN UPPER LEVEL RIDGE BUILDS
OVERHEAD.

&&

.DISCUSSION...
DEEP MOISTURE HAS WORKED BACK INTO THE BORDERLAND AS A BACKDOOR
FRONT HAS OPENED THE GULF TO FAR WEST TEXAS AND SOUTHERN NEW
MEXICO. 12Z SOUNDING SHOWED SE FLOW UP TO H600 LEVEL AND INCREASED
PWS TO .90 FOR EPZ. A WEAK BOUNDARY SHOULD DEVELOP OVER THE AZ/NM
LINE LATE THIS AFTERNOON. ALOFT SOUTHWEST FLOW AHEAD OF AN UPPER
LOW WILL ALLOW MINOR JETS AND WEAK DISTURBANCES TO TRACK OVER.
THESE COMBINED WITH DAYTIME HEATING AND OROGRAPHIC LIFT WILL
TRIGGER CONVECTION IN AN ALREADY UNSTABLE AIRMASS. THE VERTICAL
WIND PROFILE SHOWS A VEERING PROFILE. THE HIGH SFC DEWPOINTS ALLOW
FOR PLENTY OF BUOYANCY. THUS ALL INDICATORS POINT TOWARD ISOLATED
SEVERE STORMS WITH FOCUS ON LARGE HAIL. HEAVY RAIN ALSO LIKELY...
BUT 20KT STORM MOTION SHOULD HELP TO LIMIT FLASH FLOODING SOMEWHAT.
HAVE KEPT MUCH OF THE AREA UNDER SCATTERED POPS TONIGHT...LOWER
POPS OUT WEST.

FOR SUNDAY...GFS AND NAM MODELS INDICATE DROPPING POPS. I DONT
TOTALLY BELIEVE IT AS THERE DOES NOT APPEAR TO BE ANY MOISTURE-
SWEEPING WEST FLOW. WILL GO WITH A SLIGHT DOWN TICK IN ACTIVITY.
HOWEVER WILL KEEP MOST ALL ZONES UNDER AT LEAST ISOLATED STORM
WORDING. MONDAY AN UPPER LOW...CUT OFF FROM THE MAIN FLOW... IS
PROGED TO LIFT ACROSS THE REGION. TIMING IS A LITTLE TRICKY...BUT
MODELS INDICATE BEST POPS MON MID DAY INTO THE EVENING. HAVE
RAISED POPS A BIT FOR THAT PERIOD.

THE MOISTURE LOOKS SLOW TO EXIT THE AREA...AND IN FACT LOOKS TO
BECOME SOMEWHAT TRAPPED UNDER A DEVELOPING HIGH FOR THE LATE TUE
THROUGH END OF THE WEEK TIME FRAME. MODELS DONT SHOW ANY PCPN FOR
THIS PERIOD. BUT A WEAK BACKDOOR FOR THURSDAY MAY TRIGGER SOME
STORMS IN THE SAC ON THU AFTERNOON. AS A RIDGE OF HIGH PRESSURE
BUILDS DIRECTLY OVER THE CWFA...TEMPS WILL CREEP UP TOWARD THE 100
DEGREE MARK NEXT WEEKEND OVER THE LOWLAND.S

&&

.AVIATION...VALID 10/00Z-11/00Z... GENERALLY VFR CONDITIONS EXCEPT
IN VCTY OF STORMS. AREAS OF MVFR CIGS ACROSS HIGHER TERRAIN WITH
IFR VISIBILITIES IN HEAVY RAIN IN SOME STORMS. SOME STORMS WILL
PRODUCE +RS AND GS TO GR. STRONG TSTM OUTFLOW WINDS...WITH ISOLD
AREAS OF VRB30G50KTS. TSTMS WILL CONTINUE THROUGH LATE EVENING...
AND BEGIN AGAIN MID DAY SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 68  92  67  87  63 /  40  20  20  40  30
SIERRA BLANCA TX        61  84  62  79  59 /  40  30  30  40  30
LAS CRUCES              65  92  63  85  60 /  40  20  20  40  30
ALAMOGORDO              62  86  61  87  58 /  40  20  20  40  30
CLOUDCROFT              48  66  43  65  42 /  50  30  30  50  40
TRUTH OR CONSEQUENCES   61  90  61  84  58 /  40  20  20  40  30
SILVER CITY             54  83  56  76  54 /  30  10  10  40  30
DEMING                  62  91  63  86  59 /  40  10  10  40  30
LORDSBURG               61  91  62  89  59 /  30  10  10  40  30

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

14 / BIRD

Nearby

Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.